Hello, my name is Peter. I'm a 55yo male. In Jan. 2012 I had a, one and only, cordical steroid injection to treat pain from a heriated disc in my neck.
Two weeks later my face became constantly flushed and broke out in a terrible oily, acne like rash which cause my skin to become scaly and puffy.
I have seen a dermatolgist who prescribe a steroid cream which did not help. My GP prescribed Doxcycine Hyclate (antibiotic) which helped treat the acne simptoms but did not help the constant facial flushing. I stopped the course of antibiotics 2 weeks ago and the acne has come back a little.
I also saw a rumatologist who tested me for lupus, but all tests were negative.
The chronic facial flushing is affecting my life very negatively. It feels like my face is on fire. I sit outside in cold regularly just to try and cool off my face. I can't sleep and am extremely irritable and depressed with thoughts of suicide.
One possibility for your rash is of rosacea. Rosacea is a medical condition presenting with redness, swelling, discoloration and sometimes pimples and dry skin over the cheeks, nose, chin or forehead.
Avoid the sun and hot weather, spicy foods, alcohol, and hot beverages. Also try to reduce stress as it may precipitate attacks.
Treatment options for rosacea vary from antibiotic creams, antihistaminics, sun screens to laser treatment.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.